Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Amarillo, TX

April 23, 2014Collingsworth County, Donley County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 23, 2014, 4:40 PM CDT for Collingsworth County, Donley County, Wheeler County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2014, 4:40 PM CDT (21:40 UTC)
Expired
Apr 23, 2014, 5:45 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 116 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 4:41 PM CDTHAIL 15 Nnw Shamrock, TXQUARTER SIZE HAIL CONTINUING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 23, 3:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-469 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS54 KAMA 232140
SVRAMA
TXC087-129-483-232245-
/O.NEW.KAMA.SV.W.0004.140423T2140Z-140423T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT WED APR 23 2014

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHEASTERN DONLEY COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 545 PM CDT

* AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 3 MILES SOUTHWEST OF TWITTY...OR 4 MILES NORTH OF
  SHAMROCK...AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...           WHEELER...            TWITTY...
  SAMNORWOOD...         LELA...               DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3501 10066 3518 10057 3519 10054 3526 10054
      3541 10046 3551 10001 3505 10001
TIME...MOT...LOC 2140Z 221DEG 34KT 3529 10024

$$

JC
3 follow-up statements
395 
WWUS54 KAMA 232208
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT WED APR 23 2014

TXC129-232217-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-140423T2245Z/
DONLEY TX-
508 PM CDT WED APR 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DONLEY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3505 10001 3502 10054 3525 10053 3529 10051
      3540 10041 3551 10001
TIME...MOT...LOC 2207Z 221DEG 34KT 3516 10026

$$

TXC087-129-483-232245-
/O.CON.KAMA.SV.W.0004.000000T0000Z-140423T2245Z/
DONLEY TX-WHEELER TX-COLLINGSWORTH TX-
508 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COLLINGSWORTH AND SOUTHERN WHEELER COUNTIES UNTIL 545 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 5 MILES NORTHEAST OF DOZIER...OR 6 MILES SOUTH OF SHAMROCK...
MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  SHAMROCK...           TWITTY...             SAMNORWOOD...
  LELA...               DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

LAT...LON 3505 10001 3502 10054 3525 10053 3529 10051
      3540 10041 3551 10001
TIME...MOT...LOC 2207Z 221DEG 34KT 3516 10026

$$

JC
565 
WWUS54 KAMA 232228
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT WED APR 23 2014

TXC129-232238-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-140423T2245Z/
DONLEY TX-
528 PM CDT WED APR 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR DONLEY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3527 10001 3505 10001 3503 10052 3517 10053
      3525 10053
TIME...MOT...LOC 2228Z 221DEG 34KT 3531 10010

$$

TXC087-483-232245-
/O.CON.KAMA.SV.W.0004.000000T0000Z-140423T2245Z/
WHEELER TX-COLLINGSWORTH TX-
528 PM CDT WED APR 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COLLINGSWORTH AND SOUTHERN WHEELER COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF TWITTY...OR 8 MILES NORTHEAST OF SHAMROCK...
MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  SHAMROCK...           SAMNORWOOD...         LELA...
  DOZIER...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

LAT...LON 3527 10001 3505 10001 3503 10052 3517 10053
      3525 10053
TIME...MOT...LOC 2228Z 221DEG 34KT 3531 10010

$$

JC
277 
WWUS54 KAMA 232240
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
540 PM CDT WED APR 23 2014

TXC087-483-232250-
/O.EXP.KAMA.SV.W.0004.000000T0000Z-140423T2245Z/
WHEELER TX-COLLINGSWORTH TX-
540 PM CDT WED APR 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLINGSWORTH AND
SOUTHERN WHEELER COUNTIES WILL EXPIRE AT 545 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT.

LAT...LON 3527 10001 3505 10001 3503 10052 3517 10053
      3525 10053
TIME...MOT...LOC 2240Z 221DEG 34KT 3540 10001

$$

JC
JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:38 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 23, 3:38 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CDT WED APR 23 2014

.SHORT TERM...
SEVERE WEATHER QUICK SUMMARY...
OVERALL ON TRACK WITH SLIGHTLY BETTER CHANCE FOR AN ISO TOR ACROSS
SE TX PANHANDLE.
TIMING: THROUGH 9PM
HAZARDS: HAIL UP TO BASEBALLS, DAMAGING WINDS TO 70 MPH, AND CHANCE
FOR AN ISOLATED TORNADO
AREA: EAST OF A SILVERTON TO SPEARMAN TO HOOKER LINE

SCATTERED CLOUDS HAVE HINDERED THE EASTWARD PROGRESS OF THE DRYLINE
BUT SURFACE OBS SHOW WINDS ACROSS THE WESTERN TEXAS AND OKLAHOMA
PANHANDLE SHIFTING TO THE SOUTHWEST. THIS INDICATES THE DRYLINE IS
STARTING TO DEVELOP ROUGHLY FROM SILVERTON TO SPEARMAN TO HOOKER.
LAPS ANALYSIS EAST OF THIS LINE SHOWS DECENT CAPE VALUES (~1500+
J/KG) WHICH MATCHES UP NICELY WITH OUR 18Z SPECIAL SOUNDING (LAUNCHED
PRIOR TO THE DRYLINE DEVELOPMENT). THE SOUTHEASTERN TEXAS PANHANDLES
HAS A NICE FETCH OF LOW LEVEL MOISTURE THAT HI-RES MODELS ARE HAVING
A HARD TIME CATCHING UP TOO. WITH THAT CONSIDERATION LCL HEIGHTS IN
THAT AREA ARE LOWER THAN INDICATED BY THE MODELS. THIS WILL BE AN
AREA TO KEEP AN EYE ON AS THE LOWER LCL HEIGHTS, AND THE INCREASED
VEERING DUE TO SOUTHEASTERLY SURFACE WINDS IN THIS AREA COULD LEND
ITSELF TO INCREASING THE POTENTIAL FOR AN ISOLATED TORNADO.

THE SECONDARY VORT MAX MOVING OUT OF THE FOUR CORNERS WILL BE OUR
UPPER LEVEL FOCUS FOR ADDITIONAL CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING. FORECAST MODELS CONTINUE TO SHOW FAVORABLE
CONDITIONS FOR INITIAL DISCRETE SUPERCELLS BEFORE TRANSITIONING
INTO A CLUSTER/LINEAR STRUCTURE. THEY ALSO CONTINUE TO FOCUS THIS
DEVELOPMENT OVER OUT FAR EASTERN TIER OF COUNTIES.

SEVERE WEATHER CONCERNS ARE STILL EXPECTED TO END BY 9 PM AS THE
VARIOUS FACTORS BECOME OUT OF PHASE.

.LONG TERM...MAIN FORECAST CHALLENGE IN THE LONG TERM
PERIOD...THURSDAY THROUGH WEDNESDAY...WILL CENTER OVER THE WEEKEND AS
A DEEP NEGATIVELY TILTED LOW APPROACHES THE AREA.

PRIOR TO THIS SYSTEM...WEAK SHORTWAVE RIDGING ALOFT AND THE PRESENCE
OF A SURFACE RIDGE OF HIGH PRESSURE NEARBY WILL LEAD TO COOLER
CONDITIONS THURSDAY. THE RIDGE WILL AMPLIFY FRIDAY WHILE A SURFACE
LOW DEEPENS ACROSS THE WESTERN HIGH PLAINS. TEMPS WILL REBOUND BACK
INTO THE 80S FRIDAY. EVEN WARMER TEMPS ARE EXPECTED SATURDAY AS THE
SURFACE LOW FURTHER DEEPENS AND LIFTS FURTHER NORTH. NWP MODELS
DEPICT THE DRYLINE MIXING INTO THE EASTERN TEXAS AND OKLAHOMA
PANHANDLES ONCE AGAIN ALTHOUGH THE ORIENTATION OF THIS LOW MAY
PREVENT THE DRYLINE TO MIX TOO FAR EAST. HAVE OPTED TO MAINTAIN THE
SLIGHT CHANCE POPS OVER THE EASTERN ZONES FOR NOW. MODERATE
INSTABILITY AHEAD OF THE DRYLINE AND STEEP MID LEVEL LAPSE RATES CAN
RESULT IN ANOTHER CHANCE OF STRONG TO SEVERE STORMS. A PACIFIC FRONT
WILL DROP INTO THE AREA SUNDAY AS THE UPPER LOW CONTINUES TO DEEPEN
AS IT LIFTS ACROSS THE CENTRAL PLAINS. ALTHOUGH TEMPS WILL BE COOLER
BEHIND THE FRONT...STRONG WINDS WILL ONCE AGAIN BE PRESENT ACROSS THE
AREA.

THE UPPER LOW WILL LIFT TOWARD THE GREAT LAKES REGION...WITH
NORTHWEST FLOW DEVELOPING ACROSS THE AREA ALOFT. THUS WILL SEE COOL
AND DRY CONDITIONS WITH LITTLE CHANCE FOR MUCH NEEDED RAINFALL.

CLK

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH LATE THIS
EVENING ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. A DRYLINE
WILL CONTINUE TO MIX INTO THE EASTERN PANHANDLES...LEAVING DRY AND
BREEZY SOUTHWEST WINDS IN ITS WAKE. RELATIVE HUMIDITY VALUES WILL
RANGE AROUND 10 TO 15 PERCENT BEFORE INCREASING TO ABOVE 20 PERCENT
LATE THIS EVENING. MARGINAL ELEVATED FIRE WEATHER CONDITIONS ARE
POSSIBLE THURSDAY AS RELATIVE HUMIDITY VALUES WILL BE NEAR 15 PERCENT
WHILE NORTHERLY WINDS RANGE NEAR 10 TO 20 MPH. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS THE CENTRAL
AND SOUTHERN TEXAS PANHANDLE DUE TO BREEZY SOUTHWEST WINDS AND
RELATIVE HUMIDITIES AROUND 5 TO 15 PERCENT. ELEVATED TO CRITICAL FIRE
WEATHER CONDITIONS WILL ALSO BE POSSIBLE SATURDAY THROUGH MONDAY. OUTSIDE
OF A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF
THE TEXAS AND OKLAHOMA PANHANDLES THROUGH THIS EVENING...THE CHANCE
FOR WETTING RAINFALL WILL BE SLIM THROUGH THE PERIOD.

CLK

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                45  71  45  85  52 /   5   0   0   0   0
BEAVER OK                  47  74  44  87  57 /  30   0   0   0   0
BOISE CITY OK              42  72  40  85  47 /  10   0   0   0   0
BORGER TX                  49  76  51  88  58 /  10   0   0   0   0
BOYS RANCH TX              45  75  47  88  51 /   5   0   0   0   0
CANYON TX                  45  72  47  85  51 /   5   0   0   0   0
CLARENDON TX               52  75  47  85  58 /  20   0   0   0   0
DALHART TX                 41  74  37  87  44 /   5   0   0   0   0
GUYMON OK                  45  75  42  86  51 /  20   0   0   0   0
HEREFORD TX                45  71  45  85  50 /   0   0   0   0   0
LIPSCOMB TX                50  74  44  82  61 /  30   0   0   0   0
PAMPA TX                   48  74  47  83  59 /  10   0   0   0   0
SHAMROCK TX                53  76  48  83  60 /  30   0   0   0   0
WELLINGTON TX              56  77  49  84  59 /  30   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DALLAM...DEAF SMITH...HARTLEY...MOORE...OLDHAM...
     POTTER...RANDALL...SHERMAN.

OK...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CIMARRON...TEXAS.

&&

14/05
Hazardous weather outlook, Apr 23, 3:50 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
350 PM CDT WED APR 23 2014

OKZ001>003-TXZ001>020-241100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
350 PM CDT WED APR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EASTERN
HALF OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND
EVENING. DAMAGING WINDS TO 70 MPH AND HAIL UP TO BASEBALL SIZE WILL
BE THE MAIN THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT ALONG
AND EAST OF A TURPIN TO WAYSIDE LINE UNTIL 11 PM CDT.

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR LOCATIONS
WEST OF LINE FROM GUYMON TO AMARILLO DUE TO THE COMBINATION OF STRONG
SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY VALUES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN HALF OF THE TEXAS AND
OKLAHOMA PANHANDLES SATURDAY. SOME OF THESE STORMS CAN BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS.

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE FRIDAY ACROSS
MAINLY THE CENTRAL AND SOUTHERN TEXAS PANHANDLE. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS WILL ALSO BE POSSIBLE AREA WIDE SATURDAY AND
SUNDAY AND THE SOUTHERN TEXAS PANHANDLE MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS EAST OF A GUYMON TO
AMARILLO LINE SHOULD CONTINUE TO MONITOR THE FORECAST THIS AFTERNOON
AND EVENING...AND BE READY FOR SEVERE WEATHER OPERATIONS.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS THIS EVENING AND
FRIDAY THROUGH MONDAY.

CLK

In the hours before

Special weather statement, Apr 23, 3:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
323 PM CDT WED APR 23 2014

TXZ014-019-232100-
DONLEY TX-GRAY TX-
323 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAY AND NORTHERN
DONLEY COUNTIES UNTIL 400 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 3 MILES SOUTH OF LAKE
MCCLELLAN...OR 17 MILES NORTH OF CLARENDON...MOVING NORTHEAST AT 40
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCLEAN...             LEFORS...             LAKE MCCLELLAN...
  ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 120 AND 146.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3510 10103 3547 10088 3551 10054 3526 10054
      3526 10053 3509 10054
TIME...MOT...LOC 2023Z 212DEG 35KT 3520 10085

JC
Special weather statement, Apr 23, 3:46 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
346 PM CDT WED APR 23 2014

TXZ019-020-232115-
COLLINGSWORTH TX-DONLEY TX-
346 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHEASTERN DONLEY COUNTIES UNTIL 415 PM CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR MEMPHIS...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         QUAIL...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3476 10070 3500 10059 3501 10016 3474 10023
      3474 10064
TIME...MOT...LOC 2046Z 214DEG 34KT 3477 10052

JC
Special weather statement, Apr 23, 3:58 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
358 PM CDT WED APR 23 2014

TXZ014-015-232130-
GRAY TX-WHEELER TX-
358 PM CDT WED APR 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER AND EASTERN GRAY
COUNTIES UNTIL 430 PM CDT...

AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LEFORS...OR 20 MILES
SOUTHEAST OF PAMPA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEW MOBEETIE...       LEFORS...             KELLERVILLE...
  MOBEETIE...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3561 10074 3554 10038 3523 10057 3537 10090
TIME...MOT...LOC 2058Z 212DEG 29KT 3540 10067

JC
Local storm report, Apr 23, 4:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
423 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             2 E QUAIL               34.91N 100.37W
04/23/2014  E0.75 INCH       COLLINGSWORTH      TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1400283

KRAUSE
Local storm report, Apr 23, 4:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
424 PM CDT WED APR 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             4 E QUAIL               34.91N 100.33W
04/23/2014  E1.50 INCH       COLLINGSWORTH      TX   BROADCAST MEDIA

            HAIL THREE INCHES DEEP

&&

EVENT NUMBER AMA1400284

KRAUSE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 3:23 PM CDTSpecial Weather StatementAMAGray37 min
Apr 23, 3:46 PM CDTSpecial Weather StatementAMACollingsworth29 min
Apr 23, 3:58 PM CDTSpecial Weather StatementAMAGray32 min
Apr 23, 4:04 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley56 min
Apr 23, 5:01 PM CDTSpecial Weather StatementAMACollingsworth44 min
Apr 23, 5:47 PM CDTSpecial Weather StatementAMAWheeler43 min
Apr 23, 6:03 PM CDTSpecial Weather StatementAMACollingsworth42 min
Apr 23, 6:40 PM CDTSpecial Weather StatementAMAWheeler50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.